| Model Number |
SCG7AB |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Unintended Radiation Exposure (4565)
| Date of Event |
09/13/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, post operative, the dissector was used on a straightforward and uneventful laparoscopic sleeve gastrectomy with no blood loss.Discharged home on next day after normal blood test.Perfectly well until day 6 postoperatively when she suddenly collapsed at home.Taken to local a & e, ct scan confirmed active bleeding.Had a crash laparotomy and splenectomy.Total blood loss of three liters that required blood transfusion.Bleeding was from short gastric vessel, as from op notes and discharge summary.No other vascular injuries.Splenectomy was required to control bleeding.Vessel was previously divided and sealed with sonicision during the original surgery.She stayed in hospital for few days and was discharged home.Patient had suffered a life-threatening complication with catastrophic bleeding and all available evidence suggest bleeding originated from failure of the device to provide durable sealing of the short gastric vessel with permanent haemostasis.Patient was on medication that can affect blood clotting or may contribute to bleeding.
Additional Manufacturer Narrative
D10 concomitant products: scd7a39, sonicision 7 dissector scd7a39 39 cm (lot#unknown); scg7ab, sonicision 7 generator b scg7ab (sn:(b)(6)); scba, battery scba (sn:unknown); scg7ab, sonicision 7 generator b scg7ab (sn:(b)(6)); scg7ab, sonicision 7 generator b scg7ab (sn:(b)(6)); scg7ab, sonicision 7 generator b scg7ab (sn:(b)(6)); scg7ab, sonicision 7 generator b scg7ab (sn:(b)(6)); scg7ab, sonicision 7 generator b scg7ab (sn:5(b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was an inadequate seal that caused bleeding.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.